Alert archive / California / Red Flag Warnings in 2022

Red Flag Warning 1, NWS Las Vegas, NV

April 5, 2022San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Apr 5, 2022, 2:53 AM PDT for San Bernardino County, California; Clark County, Nevada; Mohave County, Arizona. It took effect at Apr 6, 2022, 6:26 AM PDT. It was in force for 13 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 5, 2022, 2:53 AM PDT (09:53 UTC)
In effect from
Apr 6, 2022, 6:26 AM PDT
Expired
Apr 6, 2022, 7:00 PM PDT
In force
13 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV

The radar

The Las Vegas radar (KESX), 15 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 8:53 AM PDTNON-TSTM WND GST 594 Nne Bullhead City, AZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 9.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2022-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2022-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4704 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

312 
WWUS85 KVEF 050953
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
253 AM PDT Tue Apr 5 2022

AZZ101-CAZ229-NVZ466-052200-
/O.NEW.KVEF.FW.W.0001.220406T1700Z-220407T0200Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
253 AM PDT Tue Apr 5 2022 /253 AM MST Tue Apr 5 2022/

...RED FLAG WARNING IN EFFECT FROM 10 AM PDT /10 AM MST/ TO 7 PM
PDT /7 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR THE
COLORADO RIVER VALLEY...

The National Weather Service in Las Vegas has issued a Red Flag
Warning for the Colorado River Valley, which is in effect from 10
AM PDT /10 AM MST/ to 7 PM PDT /7 PM MST/ Wednesday. 

* AFFECTED AREA...In Arizona...Fire weather zone 101.In 
  California...Fire weather zone 229.In Nevada...Fire weather 
  zone 466. 

* TIMING...From late Wednesday morning through early Wednesday
  evening.

* WIND...North winds 25 to 30 mph with gusts up to 40 mph.

* HUMIDITY...Daytime humidity less than 10 percent, with poor
  overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
4 follow-up statements
743 
WWUS85 KVEF 051924
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1224 PM PDT Tue Apr 5 2022

AZZ101-CAZ229-NVZ466-061200-
/O.CON.KVEF.FW.W.0001.220406T1700Z-220407T0200Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
1224 PM PDT Tue Apr 5 2022 /1224 PM MST Tue Apr 5 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
TO 7 PM PDT /7 PM MST/ WEDNESDAY FOR STRONG WINDS AND LOW
HUMIDITY FOR THE COLORADO RIVER VALLEY...

* AFFECTED AREA...In Arizona...Fire weather zone 101.In 
  California...Fire weather zone 229.In Nevada...Fire weather 
  zone 466. 

* TIMING...From late Wednesday morning through early Wednesday 
  evening.

* WIND...North winds 25 to 30 mph with gusts up to 40 mph.

* HUMIDITY...Daytime humidity less than 10 percent, with poor 
  overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
630 
WWUS85 KVEF 061117
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
417 AM PDT Wed Apr 6 2022

AZZ101-CAZ229-NVZ466-061730-
/O.CON.KVEF.FW.W.0001.220406T1700Z-220407T0200Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
417 AM PDT Wed Apr 6 2022 /417 AM MST Wed Apr 6 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PDT /10 AM MST/
THIS MORNING TO 7 PM PDT /7 PM MST/ THIS EVENING FOR STRONG WINDS
AND LOW HUMIDITY FOR THE COLORADO RIVER VALLEY...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  California...Fire weather zone 229. In Nevada...Fire weather 
  zone 466. 

* TIMING...From late this morning through early this evening.

* WIND...North winds 25 to 30 mph with gusts up to 40 mph.

* HUMIDITY...Daytime humidity less than 10 percent, with poor 
  overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
447 
WWUS85 KVEF 061326
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
626 AM PDT Wed Apr 6 2022

AZZ101-CAZ229-NVZ466-070200-
/O.EXT.KVEF.FW.W.0001.220406T1326Z-220407T0200Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
626 AM PDT Wed Apr 6 2022 /626 AM MST Wed Apr 6 2022/

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM PDT /7 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE COLORADO RIVER
VALLEY...

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  California...Fire weather zone 229. In Nevada...Fire weather 
  zone 466. 

* TIMING...Through early this evening.

* WIND...North winds 25 to 30 mph with gusts up to 45 mph.

* HUMIDITY...Daytime humidity less than 10 percent, with poor 
  overnight recovery.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
293 
WWUS85 KVEF 070156
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
656 PM PDT Wed Apr 6 2022

AZZ101-CAZ229-NVZ466-070300-
/O.EXP.KVEF.FW.W.0001.000000T0000Z-220407T0200Z/
Lake Mead NRA/Colorado River-AZ side-Lower Colorado River Valley-
Lake Mead NRA/Colorado River-NV side-
656 PM PDT Wed Apr 6 2022 /656 PM MST Wed Apr 6 2022/

...RED FLAG WARNING WILL EXPIRE AT 7 PM PDT /7 PM MST/ THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR THE COLORADO RIVER
VALLEY...

Winds are beginning to subside across the Colorado River Valley
this evening. While some occasional gusts up to 35 mph are still
possible for the next couple hours, a general downtrend in winds
is expected through the evening. Fire weather conditions are
expected to remain elevated, but fall below critical thresholds.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 5, 2:45 AM PDT, 8 minutes earlier.

Area forecast discussion, Apr 5, 2:45 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
245 AM PDT Tue Apr 5 2022

.SYNOPSIS...Expect further warming today, followed by a cold front
pushing through Wednesday bringing gusty north winds and dangerous
conditions for fire spread in the Colorado River Valley.
Unseasonably warm conditions will then develop going into the
weekend, followed by sharp cooling and unsettled weather early next
week.
&&

.SHORT TERM...through Wednesday night. Early morning satellite loop
showed only a few high clouds left around the fringes of the CWA
after a photogenic sunset last evening. Surface obs showed
unseasonably warm temps, low dewpoints, and spotty breezy
conditions. The primary feature of interest is a cold front over far
northern Nevada which will push south through the southern Great
Basin today and the Mojave Desert this evening and tonight. Behind
the front this afternoon and evening, winds will shift to northwest,
but speeds don't look impressive. That changes Wednesday as the
surface gradient orients north-south. The Colorado River Valley will
funnel and accelerate these winds, so hoisted a Lake Wind Advisory
and also a Red Flag Warning (see Fire Weather section for more
details) for Wednesday. High temps today will drop a few degrees
from yesterday in the southern Great Basin where the front comes
through early, and will come up a few degrees from yesterday in the
Mojave Desert where the front will arrive later. For Wednesday,
expect little day-to-day change in the southern Great Basin and 5 to
10 degrees of cooling in the Mojave Desert.

.LONG TERM...Thursday through next Monday.

Overall the models have not shown much of a change in the extended
period as a highly amplified ridge remains over the western U.S.
Thursday into the weekend. Temperatures will continue their climb
through the week with readings generally 10-15 degrees above normal
by Friday. An approaching trough late Friday into Saturday will
start to push the ridge east and bring an increasing southwest flow.
This will help to add mixing and allow temperatures to climb to 15-
20 degrees above normal. Although readings will be quite warm for
this time of year, at this time it doesn't look like there will be
widespread record temperatures. Bigger changes look to occur by
early next week as the models are indicating a rather deep late
season low pressure system diving into the Desert Southwest. There
is still some question on the depth of the low, but overall most
ensemble members are in fairly good agreement. This could bring
strong winds, much colder temperatures, and precipitation chances to
the area.
&&

.FIRE WEATHER...Regional fire dispatch offices confirm that fuels
are dried and ready to burn in the lower elevations. Strong
northerly winds and very low humidity are expected in the Colorado
River Valley Wednesday behind a cold front, so issued a Red Flag
Warning for that area. Winds should settle down quickly Wednesday
evening around sunset as deeper mixing is lost.
&&

.AVIATION...For Harry Reid...Morning south southwest winds will
shift to north northwest this afternoon as a cold front pushes
through. Expect gusts around 20 knots behind the front. Winds are
likely to settle down overnight, then pick back up from the
northeast on Wednesday with afternoon gusts possible. No
operationally significant clouds or weather expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...In the southern Great Basin, winds will shift to
northwesterly behind a cold front late this morning/early this
afternoon, with gusts around 30 knots expected. Winds will settle
down overnight, and increase again from the north Wednesday. Speeds
will not be as strong as this afternoon, except over the southeast
half of Lincoln County where gusts around 30 knots will be possible
again. For the Mojave Desert, winds will be less than 20 knots this
morning, except for westerly gusts in the Barstow area. The cold
front will move through from north to south this afternoon through
tonight, with northwest wind gusts around 30 knots this afternoon
and evening in northern Mohave County and in areas of favorably
oriented terrain in Clark County. Winds will settle down in most
areas overnight, then increase from the north northeast Wednesday
morning. The strongest gusts of around 35 knots will be in the
Colorado River Valley during the day Wednesday. No operationally
significant clouds or weather expected.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM/FIRE WEATHER/AVIATION...Morgan
LONG TERM...Gorelow

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:53 AM PDTLake Wind AdvisoryVEFSan Bernardino40 hr

Nearby

Red Flag Warnings in California, 2022Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.